Skip to main content

Robust Graph Ideals

Abstract

Let I be a toric ideal. We say I is robust if its universal Gröbner basis is a minimal generating set. We show that any robust toric ideal arising from a graph G is also minimally generated by its Graver basis. We then completely characterize all graphs which give rise to robust ideals. Our characterization shows that robustness can be determined solely in terms of graph-theoretic conditions on the set of circuits of G.

This is a preview of subscription content, access via your institution.

References

  1. 1.

    Bogart T., Hemmecke R., Petrović S.: Universal Gröbner bases of colored partition identities. Exp. Math. 21(4), 395–401 (2012)

    MATH  MathSciNet  Article  Google Scholar 

  2. 2.

    Boocher A., Robeva E.: Robust toric ideals. J. Symbolic Comput. 68(1), 254–264 (2015)

    MATH  MathSciNet  Article  Google Scholar 

  3. 3.

    Gross E., Petrović S.: Combinatorial degree bound for toric ideals of hypergraphs. Internat. J. Algebra Comput. 23(6), 1503–1520 (2013)

    MATH  MathSciNet  Article  Google Scholar 

  4. 4.

    Ohsugi H., Hibi T.: Toric ideals generated by quadratic binomials. J. Algebra 218(2), 509–527 (1999)

    MATH  MathSciNet  Article  Google Scholar 

  5. 5.

    Reyes E., Tatakis C., Thoma A.: Minimal generators of toric ideals of graphs. Adv. Appl. Math. 48(1), 64–78 (2012)

    MATH  MathSciNet  Article  Google Scholar 

  6. 6.

    Sturmfels, B.: Gröbner Bases and Convex Polytopes. University Lecture Series 8. American Mathematical Society, Providence, RI (1996)

  7. 7.

    Tatakis C., Thoma A.: On the universal Gröbner bases of toric ideals of graphs. J. Combin. Theory Ser. A 118(5), 1540–1548 (2011)

    MATH  MathSciNet  Article  Google Scholar 

  8. 8.

    Villarreal R.H.: Rees algebras of edge ideals. Comm. Algebra 23(9), 3513–3524 (1995)

    MATH  MathSciNet  Article  Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Adam Boocher.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Boocher, A., Brown, B.C., Duff, T. et al. Robust Graph Ideals. Ann. Comb. 19, 641–660 (2015). https://doi.org/10.1007/s00026-015-0288-3

Download citation

Mathematics Subject Classification

  • 13P10
  • 05C25

Keywords

  • toric ideals
  • universal Gröbner bases
  • graph ideals